Alert archive / Minnesota / Wind Advisories in 2006

Wind Advisory 11, NWS Grand Forks, ND

October 30, 20065 counties in North Dakota; 12 counties in Minnesota

NWS Grand Forks, ND issued this wind advisory at Oct 30, 2006, 4:42 AM CST for 5 counties in North Dakota; 12 counties in Minnesota. It took effect at Oct 30, 2006, 12:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2006, 4:42 AM CST (10:42 UTC)
In effect from
Oct 30, 2006, 12:00 PM CST
Expired
Oct 30, 2006, 8:33 PM CST
In force
9 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 107 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3837 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 301042
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
442 AM CST MON OCT 30 2006

...WIND ADVISORY FOR PART OF SOUTHEAST NORTH DAKOTA AND WEST
CENTRAL MINNESOTA FROM NOON TODAY THROUGH TONIGHT...

.A STRONG SYSTEM WITH LOW PRESSURE CENTERED IN SOUTH DAKOTA THIS
MORNING WILL INTENSIFY AND MOVE INTO WEST CENTRAL MINNESOTA BY
AFTERNOON. WINDS ON THE WEST AND SOUTHWEST SIDE OF THE LOW CENTER
WILL INCREASE THIS AFTERNOON AND CONTINUE TONIGHT.

MNZ002-003-015-022-027>031-040-NDZ039-049-052-053-311200-
/O.NEW.KFGF.WI.Y.0011.061030T1800Z-061031T1200Z/
NORMAN-CLAY-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-GRANT-CASS-RANSOM-SARGENT-
RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...
MAHNOMEN...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...FARGO...LISBON...
GWINNER...WAHPETON
442 AM CST MON OCT 30 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST
TUESDAY. 

WINDS WILL BE INCREASING THIS AFTERNOON AFTER THE LOW CENTER
PASSES BY. BY LATE AFTERNOON NORTHWEST WINDS OF 20 TO 30 MPH WILL
SPREAD EASTWARD THROUGH THE AREA AND BY TONIGHT GUSTS UP TO 45 MPH
CAN BE EXPECTED. AREAS OF LIGHT SNOW AND BLOWING SNOW TONIGHT MAY
ALSO CAUSE SOME VISIBILITY PROBLEMS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
GV
2 follow-up statements
000 
WWUS73 KFGF 302117
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
317 PM CST MON OCT 30 2006

...WIND ADVISORY FOR PARTS OF SOUTHEAST NORTH DAKOTA AND WEST
CENTRAL MINNESOTA UNTIL NOON TUESDAY...

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE THROUGH
SOUTHERN MINNESOTA TOWARD LAKE SUPERIOR TONIGHT. LOOK FOR WEST TO
NORTHWEST WINDS TO GUST UP TO 45 MPH.

MNZ016-017-023-024-032-NDZ038-311800-
/O.EXB.KFGF.WI.Y.0011.000000T0000Z-061031T1800Z/
NORTH CLEARWATER-SOUTH BELTRAMI-SOUTH CLEARWATER-HUBBARD-WADENA-
BARNES-
INCLUDING THE CITIES OF...BAGLEY...BEMIDJI...LAKE ITASCA...
PARK RAPIDS...WADENA...VALLEY CITY
317 PM CST MON OCT 30 2006

...WIND ADVISORY IN EFFECT UNTIL 12 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST TUESDAY. 

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE THROUGH
SOUTHERN MINNESOTA TOWARD LAKE SUPERIOR TONIGHT. LOOK FOR WEST TO
NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE WIND
IN CONJUNCTION WITH AREAS OF LIGHT SNOW MAY ALSO CAUSE REDUCED
VISIBILITIES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MNZ002-003-015-022-027>031-040-NDZ039-049-052-053-311800-
/O.EXT.KFGF.WI.Y.0011.000000T0000Z-061031T1800Z/
NORMAN-CLAY-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-GRANT-CASS-RANSOM-SARGENT-
RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...
MAHNOMEN...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...FARGO...LISBON...
GWINNER...WAHPETON
317 PM CST MON OCT 30 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM CST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM CST TUESDAY. 

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE THROUGH
SOUTHERN MINNESOTA TOWARD LAKE SUPERIOR TONIGHT. LOOK FOR WEST TO
NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE WIND
IN CONJUNCTION WITH AREAS OF LIGHT SNOW MAY ALSO CAUSE REDUCED
VISIBILITIES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KK/NG
000 
WWUS73 KFGF 310233
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
833 PM CST MON OCT 30 2006

...WIND ADVISORY CANCELLED...

.LOW PRESSURE WILL CONTINUE TO MOVE AWAY FROM THE REGION AND AS A
RESULT NORTHWEST WINDS WILL DECREASE INTO THE 15 TO 25 MPH RANGE
OVERNIGHT.

MNZ002-003-015>017-022>024-027>032-040-NDZ038-039-049-052-053-
310345-
/O.CAN.KFGF.WI.Y.0011.000000T0000Z-061031T1800Z/
NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...
WADENA...ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER...
WAHPETON
833 PM CST MON OCT 30 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY. 

EXPECT NORTHWEST WINDS TO DECREASE INTO THE 15 TO 25 MPH RANGE
OVERNIGHT. A FEW GUSTS TO 30 MPH WILL REMAIN POSSIBLE THROUGH 
MIDNIGHT.

$$

SCHULTZ/RIDDLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 29, 9:10 PM CST, 7 hours 32 minutes earlier.

Area forecast discussion, Oct 29, 9:10 PM CST, 7 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
910 PM CST SUN OCT 29 2006

.DISCUSSION...
UPPER LEVEL TROUGH OVER SOUTHWEST CANADA AND PACIFIC NORTHWEST
FORECAST TO MOVE INTO THE NORTHERN PLAINS, ROTATE TO NEGATIVE TILT
AND CLOSE OFF BY EARLY TUESDAY. EVENING 500 HPA UPPER AIR ANALYSIS
HAS 90+ METER HEIGHT FALLS OVER THE PACIFIC NORTHWEST WITH UPPER
WAVE MOVING IN. WATER VAPOR LOOP SHOWS UPPER TROUGH DIGGING OVER WA
WHILE SOME RIDGE BUILDING WAS OCCURRING OVER THE NORTHERN PLAINS
INTO FAR SOUTHERN CANADA.

GFS HAS A BETTER HANDLE ON LOW LEVEL FEATURES THIS EVENING AND WILL
BE USED. SURFACE LOW WAS LOCATED OVER SOUTHEAST ND AND IS FORECAST TO
MOVE INTO NORTHWEST MN AND DISSIPATE. A SECOND LOW PRESSURE SYSTEM
WILL DEVELOP OVER SOUTHEAST MT AND MOVE INTO NORTHWEST MN AND DEEPEN
BY MON AFTERNOON. MODELS ARE MAINTAINING THEIR CONTINUITY FROM RUN
TO RUN. WILL KEEP WATCH AS IS. WILL UPDATE ZONES.

&&

.AVIATION...
FOG LOOP AND SURFACE OBS SHOW 6 THOUSAND FT CEILINGS ALONG THE
INTERNATIONAL BORDER. SOUTH EDGE OF CLOUD DECK WAS STATIONARY UNTIL
AFTER SUNSET DESPITE NORTHEAST FLOW IN THE CLOUD LAYER. CLOUD DECK
BEGAN MOVING SOUTH AROUND 10 KTS AFTER SUNSET. MAY HAVE TO LOWER
CEILINGS FOR TONIGHT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
     MORNING FOR NDZ006-NDZ007-NDZ008-NDZ014-NDZ015-NDZ016-NDZ024-
     NDZ026-NDZ027-NDZ028-NDZ029-NDZ030-ND038-ND039-NDZ054.

MN...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
     MORNING FOR MNZ001-MNZ002-MN003-MNZ004-MNZ005-MNZ006-MNZ007-
     MNZ008-MNZ009-MNZ013-MNZ014-MNZ015-MNZ016-MNZ017-MNZ022-
     MNZ023-MNZ024-MNZ027-MNZ028.

&&

HOPPES
Hazardous weather outlook, Oct 29, 5:15 AM CST, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
515 AM CST SUN OCT 29 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-301115-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
515 AM CST SUN OCT 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL EXISTS FOR THE FIRST LARGE SCALE MEASURABLE SNOWFALL OF
THE YEAR ACROSS THE REGION MONDAY AFTERNOON AND NIGHT. SNOW POSSIBLY
MODERATE TO HEAVY AT TIMES IS PROJECTED ACROSS EASTERN NORTH DAKOTA
INTO NORTHWEST MINNESOTA. THE HEAVIEST SNOW ACCUMULATION IS EXPECTED
TO OCCUR FROM NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA WHERE
AMOUNTS IN EXCESS OF 4 INCHES ARE POSSIBLE. TO COMPLICATE MATTERS
NORTH TO NORTHWEST WINDS ARE EXPECTED TO INCREASE DRAMATICALLY
MONDAY EVENING INTO TUESDAY MORNING WITH SPEEDS OF 25 TO 35 MPH
WITH HIGHER GUSTS. THIS WILL RESULT IN GREATLY REDUCED VISIBILITY
IN BLOWING AND DRIFTING SNOW. LOW PRESSURE OVER SOUTH DAKOTA IS
EXPECTED TO INTENSIFY AS IT LIFTS NORTHEAST INTO THE WESTERN GREAT
LAKES BY MONDAY NIGHT. A WINTER STORM WATCH HAS BEEN POSTED FOR
AREAS ALONG AND NORTH OF A COOPERSTOWN TO CROOKSTON LINE FOR MONDAY
AFTERNOON INTO TUESDAY MORNING. PERSONS PLANNING TRAVEL DURING THIS
PERIOD WILL WANT TO KEEP ABREAST OF THE SITUATION WITH LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS TO THE GRAND
FORKS NATIONAL WEATHER SERVICE OFFICE.

BERG

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 4:28 AM CSTSnow and Blowing Snow AdvisoryFGFBarnes, Benson, Cavalier, Eddy, Grand Forks, Griggs and 7 more24 hr
Oct 30, 4:28 AM CSTWinter Storm WarningFGFBenson, Cavalier, Pembina, Ramsey, Towner, Walsh16 hr

Nearby

Wind Advisories in Minnesota, 2006Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.